ALI OTO, M.D.; AHMET OKTAY, M.D.; TÜMAY SÖZEN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Methylprednisolone pulse therapy for various immune-mediated disorders has been thought to be safe because of the absence of serious side effects. However, several authors have noted adverse effects including fatal arrythmias, life-threatening infections, and sudden death (1-4).
We report another serious side effect that could be attributed to high-dose intravenously administered methylprednisolone pulses: acute noninfectious peritonitis.
A 31-year-old woman had had rheumatoid arthritis for 6 years. She had been given high doses of acetylsalicylic acid, non-steroid anti-inflammatory drugs, and D-penicillamine without adequate response. She was considered to be refractory to the current therapy and was given intravenous
OTO A, OKTAY A, SÖZEN T. Methylprednisolone Pulse Therapy and Peritonitis. Ann Intern Med. 1983;99:282. doi: https://doi.org/10.7326/0003-4819-99-2-282_1
Download citation file:
Published: Ann Intern Med. 1983;99(2):282.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use